Alert archive / Minnesota / Flash Flood Warnings in 1998
Flash Flood Warning 5, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flash flood warning at Jun 19, 1998, 2:17 PM CDT for 4 counties in Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 1998, 2:17 PM CDT (19:17 UTC)
- Expired
- Jun 19, 1998, 5:20 PM CDT
- In force
- 3 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Whole counties
Counties Becker County, MN, Clearwater County, MN, Mahnomen County, MN, Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 114 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFAR 191917 FFWFAR MNC005-029-087-119-192215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 217 PM CDT FRI JUN 19 1998 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN BECKER COUNTY IN WEST CENTRAL MINNESOTA CLEARWATER COUNTY IN NORTHWESTERN MINNESOTA MAHNOMEN COUNTY IN WEST CENTRAL MINNESOTA EASTERN POLK COUNTY IN NORTHWESTERN MINNESOTA * UNTIL 520 PM CDT * AT 210 PM DOPPLER RADAR INDICATED HEAVY RAIN FROM MAHNOMEN TO FOSSTON AND BAGLEY. LAW ENFORCEMENT OFFICIALS IN MAHNOMEN COUNTY HAVE INDICATED WATER OVER HIGHWAY 200 IN THE MIDWAY LAKES AREA AND SPOTTERS INDICATE WATER IS ABOUT TO OVERCOME HIGHWAY 113 IN THE VICINITY OF THE BECKER...MAHNOMEN AND CLEARWATER COUNTY LINES. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO WATER OF UNKNOWN DEPTH. ONE OR TWO FEET OF WATER WILL FLOAT MOST CA:RS DOWNSTREAM. GSF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 10:10 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 19, 10:10 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1010 AM CDT FRI JUN 19 1998 FLASH FLOODING THREAT IS NOT OVR. SFC AND UPR LVL FEATURES ARE STACKED HOWEVER MID-LVL DRY PUNCH IS DRIVING INTO NWRN MN AND SRN CANADA ALG A 60KT 500MB JETLET. SOME CLRG IS OCCURRING ACRS NRN MN HOWEVER THE ATMOSPHERE QUICKLY DESTABILIZES WITH CD TEMPS ALFT. TSTMS ALRDY FRMG NR INL. MOD TO OCNL HVY RN STILL RMNS ACRS A PTN OF ERN NODAK. HOWEVER DON/T BLV THIS AREA OF PCPN POSSESS THE DURATION WITH INTENSITY OF RNFL TO PRODUCE FLSH FLOODING SMLR TO LAST NIGHT. HOWEVER WITH DRY PUNCH WORKING NW THIS AFTN TSTMS COULD AGAIN FIRE ACRS MOST OF CWFA. THIS MAY PRODUCE RNFL THAT COULD EXCEED FLOOD GUIDANCE AGAIN. WL ADD HVY RN PSBLITY TO AFTN FCST AND WILL MONITOR CLOSLY FOR TSTM DVLPMNT. IF TSTMS DVLP FFA WILL NEED TO BE ISSUED. BELLES
In the hours before
Local storm report, Jun 19, 10:17 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS
730 PM CDT THU JUN 18 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM HOFFMAN MN 0.25 INCH HAIL
06/18/98 GRANT
0445 PM BARRETT MN 0.25 INCH HAIL
06/18/98 GRANT
0450 PM BARRETT 21/2NW MN 0.75 INCH HAIL
06/18/98 GRANT
0600 PM WEST FARGO ND FLOODING
CASS PARKING LOT FLOODED 1 FOOT
0630 PM WEST FARGO ND FLOODING
CASS COMPACT CARS NEARLY COVERED
0640 PM HILLSBORO-GRANDIN ND NUMEROUS FUNNEL CLOUDS
TRAILL
0641 PM GARDNER ND FUNNEL CLOUD
CASS
0700 PM WEST FARGO ND FLOODING
CASS 3.6 INCHES OF RAIN
0745 PM GRANDIN 4N 2W ND TORNADO
TRAILLThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:48 PM CDT | Flash Flood Warning | FGF | Polk | 2 hr |
| Jun 19, 4:55 PM CDT | Flash Flood Warning | FGF | Becker, Clearwater, Mahnomen, Polk | 2 hr |
Nearby
Flash Flood Warnings in Minnesota, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.